Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 157, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 23, 2019, 9:48 AM CDT for Lincoln County, Missouri. It took effect at May 23, 2019, 12:19 PM CDT. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- May 23, 2019, 9:48 AM CDT (14:48 UTC)
- In effect from
- May 23, 2019, 12:19 PM CDT
- Expired
- May 24, 2019, 4:00 PM CDT
- In force
- 28 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lincoln County, MO
The radar
The St Louis radar (KLSX), 39 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cuivre River at Troy (TRYM7).
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
098
WGUS43 KLSX 231448
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
948 AM CDT Thu May 23 2019
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Cuivre River near Troy
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-241447-
/O.NEW.KLSX.FL.W.0157.190523T1719Z-190524T2100Z/
/TRYM7.1.ER.190523T1719Z.190523T1800Z.190523T2100Z.NO/
948 AM CDT Thu May 23 2019
The National Weather Service in St. Louis has issued a
* Flood Warning for the Cuivre River near Troy
* until Friday afternoon.
* At 9:30 AM Thursday the stage was 18.9 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this afternoon
and crest near 21.5 feet by this afternoon. The river is forecast
to fall below flood stage by late this afternoon.
* Impact: At 18.0 feet...From Highway 61 east to Frenchmans Bluff...
low lying agricultural land is inundated.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/24 05/25 05/26 05/27 05/28
Cuivre River
Troy 21.0 18.90 15.6 9.4 7.9 7.5 7.2
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$1 follow-up statement
302
WGUS83 KLSX 240122
FLSLSX
Flood Statement
National Weather Service St Louis MO
822 PM CDT Thu May 23 2019
...The flood warning is cancelled for the following rivers in
Missouri...
Cuivre River near Troy
...The flood warning continues for the following rivers in
Missouri...
North Fabius River near Ewing
South Fabius River near Taylor
Mid Fork Salt River near Holliday
Middle Fabius River near Ewing
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-240152-
/O.CAN.KLSX.FL.W.0157.000000T0000Z-190524T2100Z/
/TRYM7.1.ER.190523T1636Z.190523T2000Z.190523T2351Z.NO/
822 PM CDT Thu May 23 2019
The Flood Warning is cancelled for
the Cuivre River near Troy.
* At 8:00 PM Thursday the stage was 20.4 feet.
* Flood stage is 21.0 feet.
* The river fell below flood stage at 6:51 PM Thursday.
* The river will continue falling to 9.4 feet by Saturday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/24 05/25 05/26 05/27 05/28
Cuivre River
Troy 21.0 20.35 15.6 9.4 8.0 7.5 7.2
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$
MOC111-250122-
/O.EXT.KLSX.FL.W.0142.000000T0000Z-190525T0720Z/
/EWNM7.2.ER.190521T1731Z.190523T1030Z.190524T0720Z.NO/
822 PM CDT Thu May 23 2019
The Flood Warning continues for
the North Fabius River near Ewing
* until late Friday night.
* At 7:30 PM Thursday the stage was 12.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
early Friday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/24 05/25 05/26 05/27 05/28
North Fabius River
Ewing 11.0 12.14 10.3 8.5 8.0 7.5 6.4
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$
MOC111-250122-
/O.CON.KLSX.FL.W.0143.000000T0000Z-190526T0536Z/
/EWMM7.1.ER.190521T2215Z.190523T2245Z.190525T0536Z.NO/
822 PM CDT Thu May 23 2019
The Flood Warning continues for
the Middle Fabius River near Ewing
* until late Saturday night.
* At 7:30 PM Thursday the stage was 16.7 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
early Saturday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/24 05/25 05/26 05/27 05/28
Middle Fabius River
Ewing 12.0 16.66 16.0 10.8 8.9 7.5 5.7
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$
MOC127-250122-
/O.EXT.KLSX.FL.W.0144.000000T0000Z-190525T1400Z/
/TAYM7.1.ER.000000T0000Z.190523T1830Z.190524T1400Z.NO/
822 PM CDT Thu May 23 2019
The Flood Warning continues for
the South Fabius River near Taylor
* until Saturday morning.
* At 7:30 PM Thursday the stage was 10.7 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
Friday late morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/24 05/25 05/26 05/27 05/28
South Fabius River
Taylor 9.5 10.71 9.7 6.6 4.5 3.6 3.2
&&
LAT...LON 3993 9160 3990 9152 3984 9160 3984 9172
3989 9176
$$
MOC137-250122-
/O.EXT.KLSX.FL.W.0146.000000T0000Z-190525T2200Z/
/PMZM7.1.ER.190522T0058Z.190522T0800Z.190524T2000Z.NO/
822 PM CDT Thu May 23 2019
The Flood Warning continues for
the Mid Fork Salt River near Holliday
* until Saturday afternoon.
* At 8:00 PM Thursday the stage was 17.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
Friday afternoon.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/24 05/25 05/26 05/27 05/28
Salt River
Holliday 17.0 17.93 17.7 13.5 9.4 7.4 6.5
&&
LAT...LON 3957 9229 3959 9225 3950 9197 3947 9199
3952 9221
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 23, 6:19 AM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, May 23, 6:19 AM CDT, 3 hours 29 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 619 AM CDT Thu May 23 2019 .SHORT TERM... (Through Late Friday Afternoon) Issued at 417 AM CDT Thu May 23 2019 Ongoing broken line of strong to severe thunderstorms from Vandalia, IL through STL Metro to near Springfield, MO continues to slowly push southeastward, where the effective surface boundary currently is. It is on portions of this leading edge where the Flash Flood threat, if there is one, has also shifted. Some additional non-severe thunderstorm development continues to lag further northwest through central MO thanks to WAA aloft. Temperatures were in the 70s ahead of the effective surface boundary, and have fallen off into the 60s and even 50s behind it and the slightly lagging synoptic cold front. There is enough dynamic and thermodynamic support for severe storm threat to persist a couple hours after sunrise as it pushes more into southern IL and southern MO. This may mandate a temporal extension of WW215 as a result. Otherwise, overall coverage of storms looks to decrease heading later into the day and into tonight as it gradually shifts back northward into northern MO and central IL late tonight, with the effective boundary shifting into more capped air as the upper RIDGE attempts to build back into our area. The upper RIDGE looks to have one good day where it is well established, and should result in a mostly dry forecast for Friday but will also result in a hot day as well, with max temps well into the 80s all locations with low 90s possible in the STL metro area. The strength of this RIDGE after Friday looks wobbly to the point where convective development just to the northwest of our region looks likely and as/if this persists, will likely shift the main activity back into our region again anyway. If this happens, this is also probably to be accompanied with a severe storm and excessive rainfall threat building in from northeast MO and possibly for areas further southeast. TES .LONG TERM... (Friday Night through Wednesday) Issued at 417 AM CDT Thu May 23 2019 This pattern looks set to then continue well into next week with rain chances shifting northwestward for a time if the RIDGE can regain dominance and then back into our area as it weakens. There is low confidence on any one particular day being dry or wet and being this is May going into June, the two wettest months climatologically, the likelier solution is on the wetter weather until a higher confidence pattern emerges. When the RIDGE is more dominant, temperatures will surge well into the 80s and into the low 90s in spots, whereas wetter weather will tend to keep them in the lower 80s or even 70s. TES && .AVIATION... (For the 12z TAFs through 12z Friday Morning) Issued at 609 AM CDT Thu May 23 2019 The effective surface boundary continues to slowly push south. As this boundary lifts north today, a threat for isolated storms will continue across the region through the afternoon. With low chance of these storms impacting terminals, will leave out of the TAF for now. Will need to monitor for additional thunderstorm threat late tonight, possibly impacting KCOU and KUIN. Tilly && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 22, 3:14 PM CDT, 18 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 314 PM CDT Wed May 22 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-232015- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 314 PM CDT Wed May 22 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...This afternoon and tonight. Thunderstorms are expected tonight over central, northeast and east- central Missouri as well as west-central and southwest Illinois. A few of these storms will likely become severe, capable of producing isolated tornadoes, large hail and damaging winds. In addition to severe weather, there is a risk for heavy rainfall over central Missouri where a flash flood watch is in effect. Major river flooding is ongoing along portions of the Mississippi and Illinois Rivers. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Major river flooding is expected over the next week along the Mississippi, Missouri, and Illinois Rivers. Crests at some locations will be close to or greater than what were seen earlier this year. The risk for flash flooding will continue into early Thursday morning. See the Flash Flood Watch for more information. The chance for thunderstorms will continue from Thursday night through Tuesday across parts of the area. A few strong to severe storms are possible Thursday, Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight across much of central and eastern Missouri as well as west central Illinois. Britt
In the hours before
Local storm report, May 23, 7:19 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
719 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 AM TSTM WND DMG 2 NNE NEW BADEN 38.57N 89.69W
05/23/2019 CLINTON IL TRAINED SPOTTER
NUMEROUS POWER POLES SNAPPED AT THE BASE
ALONG HIGHWAY 160. DAMAGE DEBRIS IN PARKING
LOT OF WESCLIN HIGH SCHOOL.
&&
TILLYLocal storm report, May 23, 8:26 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
826 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND DMG 2 NE MOZIER 39.32N 90.73W
05/22/2019 CALHOUN IL EMERGENCY MNGR
DOZENS OF LARGE TREES BLOW DOWN ACROSS THE
NORTHERN PORTIONS OF CALHOUN COUNTY,
BLOCKING MANY ROADS. OCCURRED BETWEEN 1120
AND 1130 PM.
&&
MABLocal storm report, May 23, 8:52 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
852 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND DMG 2 ESE JONESBURG 38.85N 91.27W
05/23/2019 MONTGOMERY MO NWS STORM SURVEY
POWER POLE SNAPPED OFF ALONG I-70 NEAR MILE
MARKER 186.
&&
MABLocal storm report, May 23, 9:11 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
911 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 AM TSTM WND DMG 1 E VALLEY PARK 38.56N 90.46W
05/23/2019 ST. LOUIS MO BROADCAST MEDIA
NUMEROUS TREES DOWN ALONG MARSHALL ROAD NEAR
MERAMEC RIVER AND KIRKWOOD ATHLETIC
ASSOCIATION BALL FIELDS.
&&
MABLocal storm report, May 23, 9:19 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
919 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG 2 NE MOZIER 39.32N 90.73W
05/22/2019 CALHOUN IL EMERGENCY MNGR
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2
NE MOZIER. DOZENS OF LARGE TREES BLOW DOWN
ACROSS THE NORTHERN PORTIONS OF CALHOUN
COUNTY, BLOCKING MANY ROADS. OCCURRED
BETWEEN 1130 AND 1135 PM.
&&
MABLocal storm report, May 23, 9:29 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
929 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM TSTM WND DMG 2 SSE WILDWOOD 38.56N 90.64W
05/23/2019 ST. LOUIS MO DEPT OF HIGHWAYS
SEVERAL TREES BLOWN DOWN ALONG HIGHWAY 109.
&&
MABThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:45 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Marion, Shelby | 45 min |
| May 22, 7:54 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 36 min |
| May 22, 8:14 PM CDT | Tornado Warning | LSX | Lewis | 16 min |
| May 22, 8:23 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 52 min |
| May 22, 8:30 PM CDT | Tornado Warning | LSX | Lewis, Marion | 30 min |
| May 22, 8:32 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe | 73 min |
| May 22, 8:55 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone | 50 min |
| May 22, 9:01 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 29 min |
| May 22, 9:10 PM CDT | Tornado Warning | LSX | Boone | 50 min |
| May 22, 9:18 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Cole, Moniteau | 57 min |
| May 22, 9:20 PM CDT | Severe Thunderstorm Warning | LSX | Pike, Ralls | 48 min |
| May 22, 9:37 PM CDT | Tornado Warning | LSX | Audrain, Callaway, Montgomery | 53 min |
| May 22, 10:12 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Pike, Ralls | 63 min |
| May 22, 10:14 PM CDT | Flash Flood Warning | LSX | Monroe, Ralls | 6 hr |
| May 22, 10:17 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Montgomery, Pike | 43 min |
| May 22, 10:22 PM CDT | Tornado Warning | LSX | Pike, Ralls | 27 min |
| May 22, 10:51 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 54 min |
| May 22, 10:55 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Lincoln, Montgomery, Pike, Warren | 50 min |
| May 22, 11:08 PM CDT | Tornado Warning | LSX | Cole | 52 min |
| May 22, 11:36 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Warren | 39 min |
| May 22, 11:43 PM CDT | Tornado Warning | LSX | Callaway, Cole, Osage | 47 min |
| May 22, 11:55 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles | 35 min |
| May 23, 12:10 AM CDT | Tornado Warning | LSX | Callaway, Osage | 35 min |
| May 23, 12:32 AM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Montgomery, Warren | 58 min |
| May 23, 12:52 AM CDT | Tornado Warning | LSX | Montgomery, Warren | 38 min |
| May 23, 1:14 AM CDT | Tornado Warning | LSX | Lincoln, Saint Charles, Warren | 33 min |
| May 23, 1:39 AM CDT | Tornado Warning | LSX | Saint Charles | 33 min |
| May 23, 2:07 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 38 min |
| May 23, 2:54 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 51 min |
| May 23, 3:41 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 49 min |
| May 23, 4:37 AM CDT | Areal Flood Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 3 hr |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.